Alert archive / Virginia / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 101, NWS Wakefield, VA

May 27, 20174 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at May 27, 2017, 5:42 PM EDT for 4 counties in Virginia. It was in force for 48 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2017, 5:42 PM EDT (21:42 UTC)
Expired
May 27, 2017, 6:30 PM EDT
In force
48 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties City of Richmond, VA, Hanover County, VA, Henrico County, VA, New Kent County, VA

The radar

The Norfolk radar (KAKQ), 78 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 5:45 PM EDTHAIL 1.252 Ne Roslyn Hills, VA
May 27, 5:47 PM EDTHAIL 1.53 Wsw Laurel, VA
May 27, 5:48 PM EDTHAIL 12 W Glen Allen, VA
May 27, 5:50 PM EDTHAIL 23 Wsw Laurel, VA
May 27, 6:00 PM EDTHAIL 21 Nw Laurel, VAEGG SIZE HAIL LASTED FOR 10 MINUTES.
May 27, 6:07 PM EDTHAIL 11 Ne Montrose, VA
May 27, 6:16 PM EDTHAIL 22 Ene Downtown Richmond, VA2 INCH HAIL NEAR RICHMOND STATE CAPITOL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 4:43 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2017-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2017-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1160 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

380 
WUUS51 KAKQ 272142
SVRAKQ
VAC085-087-127-760-272230-
/O.NEW.KAKQ.SV.W.0101.170527T2142Z-170527T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
542 PM EDT SAT MAY 27 2017

The National Weather Service in Wakefield has issued a

* Severe Thunderstorm Warning for...
  The City of Richmond in central Virginia...
  Northwestern New Kent County in east central Virginia...
  Henrico County in central Virginia...
  Southeastern Hanover County in central Virginia...

* Until 630 PM EDT

* At 541 PM EDT, a severe thunderstorm was located over Laurel, or
  near Virginia Union University, moving southeast at 35 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

  SOURCE...Trained weather spotters and radar. 

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to trees and powerlines. 

* This severe thunderstorm will be near,
  Richmond around 545 PM EDT. 
  Mechanicsville, Virginia Union University, Virginia Commonwealth 
  University and East Highland Park around 550 PM EDT. 
  Highland Springs around 555 PM EDT. 
  Bottoms Bridge and Tunstall around 615 PM EDT. 

Other locations impacted by this severe thunderstorm include Orapax
Farms, Elko, Short Pump, Montrose, Sandston, Longdale, Glendale,
Westwood, Richmond International and Fair Oaks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!

Please send your reports of hail and or wind damage...including
trees or large limbs downed...by calling NOAA'S National Weather
Service in Wakefield at
...7 5 7...8 9 9...2 4 1 5.
&&

LAT...LON 3771 7760 3762 7710 3762 7709 3740 7724
      3764 7765
TIME...MOT...LOC 2141Z 297DEG 30KT 3763 7749 

HAIL...1.50IN
WIND...60MPH
 
$$

BROWN
1 follow-up statement
958 
WWUS51 KAKQ 272213
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
613 PM EDT SAT MAY 27 2017

VAC085-272222-
/O.CAN.KAKQ.SV.W.0101.000000T0000Z-170527T2230Z/
Hanover VA-
613 PM EDT SAT MAY 27 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HANOVER COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1000 PM EDT for
central and east central Virginia.

LAT...LON 3762 7741 3760 7739 3756 7730 3755 7726
      3754 7724 3754 7723 3755 7723 3753 7715
      3740 7724 3755 7749
TIME...MOT...LOC 2212Z 304DEG 35KT 3748 7732 

$$

VAC087-127-760-272230-
/O.CON.KAKQ.SV.W.0101.000000T0000Z-170527T2230Z/
City of Richmond VA-New Kent VA-Henrico VA-
613 PM EDT SAT MAY 27 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR WEST CENTRAL NEW KENT AND SOUTHEASTERN HENRICO COUNTIES AND THE
CITY OF RICHMOND...

At 612 PM EDT, a severe thunderstorm was located near Highland
Springs, moving southeast at 40 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts. 

SOURCE...Trained weather spotters have reported quarter to golf ball 
         size hail with this storm.  

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to trees and powerlines. 

This severe storm will be near...
  Bottoms Bridge around 620 PM EDT. 

Other locations impacted by this severe thunderstorm include Richmond
International, Fair Oaks, Orapax Farms, Elko, Montrose, Sandston,
Glendale and Chamberlayne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

&&

LAT...LON 3762 7741 3760 7739 3756 7730 3755 7726
      3754 7724 3754 7723 3755 7723 3753 7715
      3740 7724 3755 7749
TIME...MOT...LOC 2212Z 304DEG 35KT 3748 7732 

HAIL...1.75IN
WIND...60MPH
 
$$

jo

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 4:27 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, May 27, 4:27 PM EDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
427 PM EDT Sat May 27 2017

.SYNOPSIS...
A weak cold front will sink south through the region this
evening and overnight. The front will drop into the Carolinas
Sunday, and then return north as a warm front Sunday night.
Another cold front approaches from the northwest on Memorial
Day.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Storm complex was ongoing this afternoon across east-central KY
pushing east with the upper wave. Showers and a few storms were
also oriented E-W along the cold front across MD and WV. Dry air
in the mid levels has kept convection at bay thus far evident in
the CU field as clouds develop, but then entrain dry air.

Though convection is being delayed, there is till concern over
the development of showers and storms in the NW flow as the
front drops south and upper wave approaches from the west.
Instability is still lacking this afternoon, but there may still
be a window this evening where things come together mainly along
and south of I-64. Given the thermal profiles if we do see
severe storms the primary threat will be hail and damaging
winds. 0-1km MLCAPE values are still progged to reach 1000-1500
J/kg wither side of the NC/VA border, with a decent mid/upper
level speed max resulting in 0-6km bulk shear of 40-50kt.
Downdraft potential remains rather high if storms can develop
given thermal profiles.

Any showers or storms which develop should push quickly east
and southeast with little to no precip possible in the southeast
after midnight. The chc for showers/tstms diminishes NW- SE
tonight with lows generally in the 60s.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
The initial shortwave trough pushes offshore Sunday morning,
with shortwave ridging building over the Mid-Atlantic. The
surface cold front drops into the Carolinas Sunday with N/NE
flow developing across the region in the wake of the mid-level
trough and surface cold front. Variably cloudy with some patchy
morning stratus or fog possible. Cooler over the Ern Shore with
highs in the low/mid 70s. Highs generally in the low/mid 80s
for central/srn VA and interior NE NC.

The surface boundary returns newd into the region late Sunday
aftn into the evening and early overnight hours. This will
combine with another shortwave trough resulting in an increasing
possibility of showers/tstms approaching from the west during
the evening and overnight hours. 0-6km bulk shear rapidly
increases to 35-45kt after 00z resulting in a chc of a few
strong to marginally severe tstms mainly during the evening.
Mostly cloudy with lows in the 60s.

A cold front will be crossing the mountains Monday morning, and
then continue ewd Monday aftn. Additional showers/tstms are
expected Memorial Day aftn/evening. There is some model
disagreement with respect to coverage, so PoPs will remain
30-50%. Increasing WSW flow aloft ahead of a trough digging
across the Great Lakes will yield 0- 6km bulk shear values of
40-50kt. This will combine with 1000-2000 J/kg of 0-1km MLCAPE
resulting in the potential for severe thunderstorms. Partly
sunny then mostly cloudy on Memorial Day with highs ranging
through the 80s, with the potential for near 90 SE, and 70s
along the Atlantic coast of the Ern Shore.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
The long term period beginning Tuesday night features near normal
temperatures and generally low chances for precipitation. Weak and
poorly defined frontal boundaries affect the area and confidence in
the details of the precipitation forecast are rather low.
Thunderstorm chances Wednesday were kept relatively low as weak high
pressure builds in. A frontal boundary moves in for Thursday and
settles just off the coast Friday and Saturday. Highest POPs (30 to
40 percent) are currently set for southern portions on Friday
afternoon and evening.

High temperatures are forecast to range from 80 to 85 Wednesday and
Thursday and the upper 70s to around 80 Friday and Saturday.
Readings will be a bit lower near the coast. Lows are expected to
range from 60 to 65.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
As of 17z...conditions were fairly quiet across the area with solid
VFR conditions. River breezes were apparent on the NEXRAD
reflectivity and winds at ORF were out of the northeast off the Bay.
Still expect convection to develop late in the afternoon and have
TEMPO groups for thunderstorms at RIC from 22 to 00Z and at the three
southeast sites from 00 to 02z. These will be updated as needed.
Strong to possibly severe winds gusts (50kt or higher) will be
possible with the thunderstorms.

Model consensus suggest widespread stratus for Sunday morning which
would be reasonable given wet ground conditions from precipitation
limited low level mixing and developing onshore flow. Included
low ceilings at RIC with a broken to overcast sky across the
area through.

OUTLOOK...The chance for showers/tstms returns Sunday evening/night
and again Monday aftn/evening. Minimal chances for aftn/evening
showers/tstms persist into Tuesday through Thursday. Stratus
and patchy fog will be possible each morning.

&&

.MARINE...
Late this aftn, weak low pressure was extending fm the cntrl VA
piedmont westward into the OH valley. Winds were generally SE 5
to 15 kt over the waters, with Waves ~1 foot and seas 1-2 ft.
The low pressure area will move ESE acrs the region and to the
coast this evening into early Sun morning. Winds will become SSW
south of the low and ENE north of the low, as the low moves
thru. Speeds will be arnd 10 kt or less, but stronger in any
tstms. Flow becomes NE or N at 5-15 kt Sun morning, as the low
slides just off the Mid Atlc coast. The low stalls offshore
for the remainder of Sun, as high pressure nudges in fm the
northeast. Flow becomes onshore thru Sun evening at 5-15 kt.
The next area of low pressure lifts over the eastern Great Lakes
region Sun night and into eastern Canada on Memorial Day. A
trailing cold front reaches the waters late Mon into Mon night,
then washing out over NC during Tue, as high pressure slowly
builds in fm the west thru Thu. Winds generally at or below 15
kt.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...AJZ/JAO
NEAR TERM...AJZ/JAO
SHORT TERM...AJZ/JAO
LONG TERM...LSA
AVIATION...LSA
MARINE...TMG
Hazardous weather outlook, May 27, 4:49 PM EDT, 53 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
449 PM EDT Sat May 27 2017

NCZ012>017-030>032-102-VAZ048-060>062-064>069-079>090-092-093-
095>098-509>525-280900-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Brunswick-Dinwiddie-Prince George-Charles City-New Kent-
Gloucester-Middlesex-Mathews-Greensville-Sussex-Surry-James City-
Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-
Virginia Beach-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
449 PM EDT Sat May 27 2017

...SEVERE THUNDERSTORM WATCH 278 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, eastern Virginia, north
central Virginia, south central Virginia and southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Thunderstorms are expected to develop across the area later this
afternoon and into the evening. Some of the storms may produce
strong wind gusts, small hail, and heavy rain.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Additional thunderstorms are possible each day Sunday evening
through Monday afternoon and evening. There is the potential for
strong to severe thunderstorms and heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ075>078-280900-
Westmoreland-Richmond-Northumberland-Lancaster-
449 PM EDT Sat May 27 2017

This Hazardous Weather Outlook is for east central Virginia and
eastern Virginia.

.DAY ONE...Tonight.

Thunderstorms are expected to develop across the area later this
afternoon and into the evening. Some of the storms may produce
strong wind gusts, small hail, and heavy rain.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Additional thunderstorms are possible each day Sunday evening
through Monday afternoon and evening. There is the potential for
strong to severe thunderstorms and heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ021>025-VAZ099-100-280900-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Accomack-Northampton-
449 PM EDT Sat May 27 2017

This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.

.DAY ONE...Tonight.

Thunderstorms are possible late this afternoon into the evening. Any
thunderstorms that do develop may produce strong wind gusts and
brief heavy rain.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Additional thunderstorms are possible each day Sunday evening
through Monday afternoon and evening. There is the potential for
strong to severe thunderstorms and heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, May 27, 5:11 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
511 PM EDT SAT MAY 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     HAIL             VONTAY                  37.76N 77.75W
05/27/2017  E1.00 INCH       HANOVER            VA   TRAINED SPOTTER

&&
Special weather statement, May 27, 5:11 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Wakefield VA
511 PM EDT SAT MAY 27 2017

VAZ065-066-272200-
Mecklenburg-Lunenburg-
511 PM EDT SAT MAY 27 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MECKLENBURG AND SOUTHERN
LUNENBURG COUNTIES...

At 510 PM EDT, a strong thunderstorm was located near Wylliesburg, or
near Chase City, moving east at 35 mph.

Wind gusts in excess of 30 mph and half inch hail are possible with
this storm. Brief heavy downpours are expected.

Locations impacted include...
South Hill, Chase City, Brodnax, La Crosse, Kells Corner, Wilburn,
Spanish Grove, North View, Finneywood, Forksville, Fairview, Rogers
Corner, Baskerville, Wightman and Lake Gaston.

If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

LAT...LON 3689 7849 3691 7849 3683 7802 3658 7804
      3674 7862
TIME...MOT...LOC 2110Z 285DEG 42KT 3682 7854

GINGRICH
Special weather statement, May 27, 5:20 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Wakefield VA
520 PM EDT SAT MAY 27 2017

VAZ061-062-069-513-272200-
Goochland-Western Chesterfield-Powhatan-Cumberland-
520 PM EDT SAT MAY 27 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CHESTERFIELD...EAST
CENTRAL CUMBERLAND...SOUTHEASTERN GOOCHLAND AND POWHATAN COUNTIES...

At 519 PM EDT, a strong thunderstorm was located near Cumberland,
moving east at 30 mph.

Wind gusts in excess of 40 mph and nickel size hail are possible with
this storm.

This storm will be near...
  Ballsville around 530 PM EDT.
  Trenholm around 535 PM EDT.
  Macon around 545 PM EDT.
  Powhatan around 550 PM EDT.
  Sabot and Manakin around 600 PM EDT.

Other locations impacted by this storm include Goodwins Store, Flat
Rock, Hatchers, Crozier, Rock Castle, Ashby, Oak Forest, Jefferson,
Provost and Clinton.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.

LAT...LON 3763 7825 3766 7768 3744 7768 3749 7799
      3750 7800 3749 7801 3753 7826 3759 7828
TIME...MOT...LOC 2119Z 265DEG 27KT 3755 7820

jo
Local storm report, May 27, 5:27 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
527 PM EDT SAT MAY 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     HAIL             RAINES TAVERN           37.37N 78.37W
05/27/2017  E1.00 INCH       CUMBERLAND         VA   PUBLIC

&&
Local storm report, May 27, 5:39 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
539 PM EDT SAT MAY 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             3 SW ELMONT             37.68N 77.54W
05/27/2017  E1.75 INCH       HENRICO            VA   TRAINED SPOTTER

&&
Special weather statement, May 27, 5:42 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wakefield VA
542 PM EDT SAT MAY 27 2017

VAZ064-509>511-272230-
Western Hanover-Western Louisa-Caroline-Eastern Louisa-
542 PM EDT SAT MAY 27 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LOUISA...
SOUTHWESTERN CAROLINE AND NORTHWESTERN HANOVER COUNTIES...

At 542 PM EDT, a strong thunderstorm was located near Mineral, moving
southeast at 35 mph.

Wind gusts in excess of 40 mph and nickel size hail are possible with
this storm.

Locations impacted include...
Mineral, Ladysmith, Bumpass, Montpelier, Chilesburg, Golansville,
Pendleton, Oliver, Coatesville, Hewlett, Goodall, Penola, Mabelton,
Noel, Beaverdam, Fredericks Hall, Burruss Corner, Cedar Fork, Wares
Crossroads and Ruther Glen.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.

LAT...LON 3811 7793 3812 7792 3810 7786 3810 7784
      3808 7781 3807 7778 3806 7778 3805 7775
      3802 7775 3803 7773 3801 7772 3799 7764
      3807 7756 3796 7728 3775 7768 3810 7804
      3813 7799
TIME...MOT...LOC 2142Z 311DEG 29KT 3807 7786

SCALORA

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 3:59 PM EDTSpecial Weather StatementAKQLouisa46 min
May 27, 4:43 PM EDTSevere Thunderstorm WarningAKQAmelia, Cumberland, Nottoway, Powhatan, Prince Edward47 min
May 27, 4:44 PM EDTSpecial Weather StatementAKQHanover46 min
May 27, 4:58 PM EDTSevere Thunderstorm WarningAKQGoochland, Hanover, Henrico, King William, Louisa, City of Richmond47 min
May 27, 5:09 PM EDTSpecial Weather StatementAKQNottoway, Prince Edward51 min
May 27, 5:11 PM EDTSpecial Weather StatementAKQMecklenburg49 min
May 27, 5:20 PM EDTSpecial Weather StatementAKQPowhatan40 min
May 27, 5:29 PM EDTSevere Thunderstorm WarningAKQAmelia, Chesterfield, Cumberland, Dinwiddie, Nottoway, Prince Edward46 min
May 27, 5:31 PM EDTSevere Thunderstorm WarningAKQCumberland, Goochland, Powhatan13 min
May 27, 5:42 PM EDTSpecial Weather StatementAKQHanover48 min
May 27, 5:48 PM EDTSevere Thunderstorm WarningAKQCaroline, Hanover, Louisa42 min
May 27, 5:58 PM EDTSpecial Weather StatementAKQGoochland47 min
May 27, 6:13 PM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Henrico, Prince George, City of Hopewell, City of Richmond47 min
May 27, 6:14 PM EDTSevere Thunderstorm WarningAKQAmelia, Brunswick, Chesterfield, Dinwiddie, Greensville, Nottoway and 4 more46 min
May 27, 6:28 PM EDTSevere Thunderstorm WarningAKQCaroline, Goochland, Hanover, Henrico, King William47 min
May 27, 6:31 PM EDTSevere Thunderstorm WarningAKQChesterfield, Henrico, City of Colonial Heights29 min
May 27, 6:56 PM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Prince George, Surry, Sussex, City of Hopewell49 min
May 27, 6:59 PM EDTSevere Thunderstorm WarningAKQBrunswick, Dinwiddie, Greensville, Southampton, Sussex46 min
May 27, 7:03 PM EDTSpecial Weather StatementAKQGoochland42 min
May 27, 7:11 PM EDTSpecial Weather StatementAKQHenrico, City of Richmond34 min
May 27, 7:22 PM EDTSpecial Weather StatementAKQCumberland38 min
May 27, 7:31 PM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Henrico, Prince George, City of Colonial Heights, City of Hopewell and 1 more44 min
May 27, 7:37 PM EDTSevere Thunderstorm WarningAKQAmelia, Cumberland, Powhatan38 min
May 27, 7:43 PM EDTSpecial Weather StatementAKQSurry47 min
May 27, 7:46 PM EDTSpecial Weather StatementAKQSouthampton44 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.